Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Red, itchy spots on upper body and scalp. No relief with cortisone. Can you help?

Hi. I have been getting red itchy spots over my upper body and scalp (not on back or legs) for the past 3 years. No doctor i ever seen has been able to pinpoint the problem. I tried cortisone based creams, natural creams, pills for allergies but nothing helped. I was told a possibility of being psychological based due to stress (i noticed that in particularly stressful times, the itch is stronger). Can you please help? It is unbearable. I am even willing to try acupuncture if it would help. Thank you
Asked On : Wed, 16 Jan 2013
Answers:  2 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Dermatologist 's  Response
Hi dear it seems u are suffering from a neuro cutaneous disorder. Probably prurigo nodularis. It is a chronic condition with itchy nodules. U can use a mild steroid like desonide daily in night. Also antihistamine like doxepin 25 mg daily in night ll be helpful. Try these and hope for a good result. Thank u
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Tanusree Biswas's  Response
hi..thanks for your query..
Please do a complete blood investigation including thyroid evaluation.If these rashes are bumpy,come on and off, and as you say are aggravated by stress ,I would say this is Chronic Urticaria and takes months and years to resolve.Treatment consists of correct combination of oral anti histaminic tablets and in some cases Oral steroids over a period of time.Of course these have to be taken on along term basis,as urticaria is very very chronic and persistent!But since this has been occurring for a long time now, do a blood test before taking any medication.Do not worry,this is a very common condition.I do not think accupuncture can help,intact might aggravate the same.
TAKE CARE.
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions